Hail, Iberia
- When
- May 4, 3:07 PM CST
- Where
- Iberia County, 2 mi SE of Jefferson Is
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.967, -91.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 4, 2:06 PM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 306 PM CDT THU MAY 4 2006 .SYNOPSIS...OUR TURN FOR MCS DEVELOPMENT JUST UPSTREAM OVER SOUTHEAST TEXAS...COMBINED WITH THE FIRST REAL SEABREEZE FRONT ACTIVITY OF THE WARM SEASON RESULTED IN SCATTERED THUNDERSTORMS OVER THE SOUTHERN HALF OF THE FORECAST AREA. A SHORT WAVE...ONE OF MANY IN A TRAIN FROM THE SOUTHWEST...AIDED IN THUNDERSTORM DEVELOPMENT. THIS WET PATTERN SHOULD CONTINUE INTO EARLY SUNDAY AS A SIGNIFICANT AMOUNT OF ENERGY HAS TAKEN THE SOUTHERN ROUTE FROM THE SPLIT IN THE UPPER FLOW OFF THE PACIFIC. AN UPPER LOW OFF BAJA COULD CONTINUE TO PRODUCE SHORT WAVES INTO NEXT WEEK SO WILL NOT BE ABLE TO ZERO OUT POPS UNTIL WEDNESDAY WHEN THAT UPPER LOW GETS ABSORBED INTO A BROAD TROF OVER THE MIDWEST AND RIDGING TEMPORARILY BUILDS IN. THUNDERSTORM CHANCES RETURN LATE NEXT WEEK AS THE MIDWEST TROF DEEPENS INTO THE WESTERN GULF. && .DISCUSSION...OUR FORECAST WILL BE DOMINATED BY MCS ACTIVITY WHICH KEEP SCATTERED POPS GOING INTO TONIGHT. THE CAP HAS BEEN BEEN PRETTY MUCH WRECKED WHILE MOISTURE WILL CONTINUE TO INCREASE ON PERSISTENT SOUTHERLY FLOW. WILL BE GOING HIGHER THAN GUIDANCE ON POPS THRU SATURDAY SINCE OUR FRIENDLY CAP HAS GONE ON HIATUS WHILE A WEAKENING COLD FRONT CURRENTLY OVER THE PLAINS TRIES TO SAG INTO OUR REGION...INCREASING LOW LEVEL CONVERGENCE AND LIFT. DAY TEMPS WILL BE COOLER THAN WEVE SEEN THRU THE WEEKEND AS UPPER LEVEL AND RAIN COOLED AIR ALONG WITH INCREASED CLOUD COVER HOLD TEMPS DOWN. && .AVIATION...TEMPO IFR VIS IN TSTMS. MVFR FOG LATE TNITE. PLAY IT AGAIN ON FRIDAY. && .MARINE...PERSISTENT SOUTHERLY FLOW UNTIL SUNDAY WHEN WINDS BECOME VARIABLE AS THE FRONT WASHES OUT NEAR THE COAST. SOUTHERLIES RETURN LATE MONDAY AS HIGH PRESSURE BEGINS TO REBUILD FROM THE EASTERN GULF. && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 83 69 81 / 50 30 30 50 KBPT 70 83 72 82 / 40 30 40 50 KAEX 66 80 66 76 / 50 50 40 50 KLFT 69 83 69 82 / 50 40 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 545 AM CDT THU MAY 4 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-051045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 545 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SERIES OF APPROACHING UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO ESPECIALLY THE NORTHERN SECTIONS OF THE AREA TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SURFACE FRONT IS PROGGED TO MOVE FROM CENTRAL LOUISIANA AND NORTHEAST TEXAS SATURDAY MORNING TO SOUTH LOUISIANA AND SOUTHEAST TEXAS SATURDAY EVENING. SEVERE STORMS COULD OCCUR ALONG AND SOUTH OF THIS FRONT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 105 PM CDT THU MAY 4 2006 LAZ041-041845- CALCASIEU- 105 PM CDT THU MAY 4 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER CENTRAL CALCASIEU PARISH... AT 1259 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER SULPHUR... MOVING EAST AT 5 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE CARLYSS...SULPHUR ...LAKE CHARLES AND WESTLAKE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
200 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 3 SW WESTLAKE 30.22N 93.29W
05/04/2006 E0.88 INCH CALCASIEU LA PUBLIC
&&
FNAVEJARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
334 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL SIMMESPORT 30.98N 91.81W
05/04/2006 E1.50 INCH AVOYELLES LA LAW ENFORCEMENT
BROKEN WINDSHIELDS REPORTED BY SHERIFFS DEPARTMENT.
&&
FNAVEJARThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510690.